It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-20-2010, 06:55 AM   #1
Junior Member
(female)
 
Join Date: May 2003
Posts: 30
deanne72 HB User
Anyone start having problems with Omeprazole after taking it for years?

I took prescription Prilosec for about 6 years before the generic came out. A few years ago, I switched to the generic with no problems. About 3 months ago, my pharmacy changed the supplier for the Omeprazole, and I started having strange numbness and tingling, especially in my face, and lots of GERD issues. No one knows if it is related or not, but my doctor told me to start taking the OTC Prilosec. After 2 months, I am still having problems, and the GERD does not feel as well controlled as it used to feel. My doctor is now changing me to Protonix to see if that will help. I just wanted to see if anyone else is in my boat.

 
Sponsors Lightbulb
   
Old 12-21-2010, 01:07 PM   #2
Junior Member
(male)
 
Join Date: Jun 2010
Posts: 35
melkon HB User
Re: Anyone start having problems with Omeprazole after taking it for years?

I took prilosec/omeprazole 20mg/day for around 10 years and it was a miracle drug (even though I believe it gave me IBS, but that's another story). However about 6 mos. ago, I noticed my chronic heartburn symptoms coming back. I didn't notice any other side effects other than it seemd my GERD got worse and the pills weren't helping much anymore. Since then I've tried max doses of Protonix, Prevacid, and now Dexilant and none of them seem to help much anymore. I fear I've become immune or something even though my doctors keep telling me that people should not really develop a tolerance to the PPI class of drugs. Some people seem to do better by switching off from one to the other for a while, kind of a drug holiday. So far that has not worked that great for me but I'm wishing you better luck.

 
Sponsors Lightbulb
   
Old 12-21-2010, 03:28 PM   #3
Senior Member
(female)
 
Join Date: May 2007
Location: CT
Posts: 167
sk84life HB Usersk84life HB Usersk84life HB User
Re: Anyone start having problems with Omeprazole after taking it for years?

There are a number of GI conditions that mimic classic heartburn and that the PPI's won't benefit. Perhaps you need a full work-up with a GI specialist, even if it means a second or third opinion. There is a lot of good information from major medical centers, etc. that talk about the various conditions. Keep looking.

 
Old 12-23-2010, 11:35 PM   #4
Junior Member
(male)
 
Join Date: Dec 2010
Location: Hazel Green, AL
Posts: 10
oldcars HB User
Re: Anyone start having problems with Omeprazole after taking it for years?

I was on Nexium 40mg a day for three years but have been Prilosec OTC 20mg for the past three years. I haven't had a flare up of GERD since the first week I was on Nexium so obviously either the Prilosec is working OR I no longer have GERD

Last edited by oldcars; 12-23-2010 at 11:56 PM.

 
Old 12-30-2010, 03:43 AM   #5
Newbie
(female)
 
Join Date: Dec 2010
Location: UK
Posts: 2
Tallulah888 HB User
Re: Anyone start having problems with Omeprazole after taking it for years?

[QUOTE=deanne72;4644786]I took prescription Prilosec for about 6 years before the generic came out. A few years ago, I switched to the generic with no problems. About 3 months ago, my pharmacy changed the supplier for the Omeprazole, and I started having strange numbness and tingling, especially in my face, and lots of GERD issues. No one knows if it is related or not, but my doctor told me to start taking the OTC Prilosec. After 2 months, I am still having problems, and the GERD does not feel as well controlled as it used to feel. My doctor is now changing me to Protonix to see if that will help. I just wanted to see if anyone else is in my boat.[/QUOTE]


I'm also having problems and am putting it down to omperazole, started on it about 3 weeks ago, for two week it was once daily then it was increased to twice a day, since then I have been having strange feeling on right side of face. It feels tight/swollen and kind of numb but I can feel it if I touch it ( sounds crazy I know) Also, a kind of tingling around mouth and eye on the right side. It all sounds very vague but its hard to describe! I'm putting it down to the medcation since I did not have these symptoms before starting it>

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New Here: Felt Worse After Omeprazole MissBoo Acid Reflux / GERD 4 06-23-2011 04:45 AM
Omeprazole... How long until you are hooked? ThePatriot Acid Reflux / GERD 13 10-17-2010 03:17 PM
Newly diagnosed with GERD/having trouble Gijill91 Acid Reflux / GERD 10 07-25-2010 02:49 PM
Omeprazole or Prevacid? goldenage Acid Reflux / GERD 6 03-15-2010 10:03 AM
Omeprazole and acid reducers, cause bloating and gas??? Anyone else? karate_mom Acid Reflux / GERD 7 09-30-2009 05:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!